MAUDE Adverse Event Report: BECTON DICKINSON TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405699
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Patient problem code: f2303 - medication required.Device problem code: a0105 - lack of effect.
 
Event or Problem Description
Material#: 405699.Batch number#: 0001524849.It was reported by customer that having an issue with the spinal trays with the lot #0001524849.It seems that the bupivacaine hcl that is in the tray is the problem.The medication has not been effective in multiple cases between last week and this week leading to patients requiring more medication or even general anesthesia.During our investigation, anesthesia used the bupivacaine stocked in the pyxis vs the bupivacaine from the tray and the anesthesia was effective.Verbatim#: rcc received a complaint via email.Email(s) attached.Reported issue per customer: "we are having an issue with the spinal trays with the lot #0001524849.It seems that the bupivacaine hcl that is in the tray is the problem.The medication has not been effective in multiple cases between last week and this week leading to patients requiring more medication or even general anesthesia.During our investigation, anesthesia used the bupivacaine stocked in the pyxis vs the bupivacaine from the tray and the anesthesia was effective." medline reference: (b)(4).Item: 405699.Quantity affected: (b)(4).Serial/lot number: (b)(6).Po #: (b)(4).Are any samples available for return? yes.
 
Additional Manufacturer Narrative
Pr 9354640 follow up mdr for device evaluation: forty trays were provided to our quality team for investigation.All returned product belonged to b.Braun, none of the trays were bd products.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001524849 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed, no issues were identified.Retain samples were analyzed, per the drug retain visual examination procedure, and no issues were identified.Based on the available information we are not able to identify a root cause at this time.We have notified the supplier of this incident.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Material#: 405699, batch number#: 0001524849.It was reported by customer that having an issue with the spinal trays with the lot #0001524849.It seems that the bupivacaine hcl that is in the tray is the problem.The medication has not been effective in multiple cases between last week and this week leading to patients requiring more medication or even general anesthesia.During our investigation, anesthesia used the bupivacaine stocked in the pyxis vs the bupivacaine from the tray and the anesthesia was effective.Verbatim#: rcc received a complaint via email.Email(s) attached.Reported issue per customer: "we are having an issue with the spinal trays with the lot #0001524849.It seems that the bupivacaine hcl that is in the tray is the problem.The medication has not been effective in multiple cases between last week and this week leading to patients requiring more medication or even general anesthesia.During our investigation, anesthesia used the bupivacaine stocked in the pyxis vs the bupivacaine from the tray and the anesthesia was effective." medline reference: (b)(4).Item: 405699.Quantity affected: 3 cases.Serial/lot number: (b)(6).Po #: 4516662091.Are any samples available for return? yes.

Brand Name
TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18303162
Report Number1625685-2023-00122
Device Sequence Number6783570
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public(01)00382904056995
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number405699
Device Lot Number0001524849
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown